MAUDE Adverse Event Report: AESCULAP AG COLUMBUS PS FEMORAL COMP.CEMENTED F5L; KNEE ENDOPROSTHESES

AESCULAP AG COLUMBUS PS FEMORAL COMP.CEMENTED F5L; KNEE ENDOPROSTHESES
Model Number NN165K
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Joint Laxity (4526); Implant Pain (4561)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: reference code nn075k.Device name columbus cr/ps tib.Plateau cemented t3; serial number n/a; batch number 51712737; manufacturing date 06.12.2010.Reference code device name corresponding internal notification number.Nn165k columbus ps femoral comp.Cemented f5l (b)(4).Nn260p plug f/tibial plateau (b)(4).Nn482 columbus patella 3- pegs p2 30x8mm (b)(4).Nn531 columbus psglid.Surf.W/scrw.T3/3+ 12mm (b)(4).Investigation: no products available.Therefore a failure description at the products are not possible.Pictorial documentation there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Explanation and rationale unfortunately due to a lack of data and without the product we cannot determine the exact root cause for the mentioned deviation.Corrective action: for this topic (implant loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a knee implant system.It was reported on 26jul2018, that as a result of having the product implanted, the patient has experienced knee pain, difficulty walking and loosening of the implant which resulted in a revision surgery.The primary surgery occurred on (b)(6) 2011 and the revision surgery occurred on (b)(6) 2012.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event is filed under aag reference (b)(4).Involved components: nn165k (columbus ps femur sz 5 left).Nn075k (columbus cr modular tibia sz 3).Nn260p (peek plug f/tibia).Nn482 (columbus pri/rev pe patella 3-pegs p2).Nn531 (columbus ps tibial insert sz 3/3+ 12mm).Cement used: zimmer palacos r radiopaque bone cement.The primary surgery was performed without as technology.Associated medwatches: 2916714-2020-00370; 2916714-2020-00371; 2916714-2020-00372; 2916714-2020-00373; 2916714-2020-00374.

Brand Name
COLUMBUS PS FEMORAL COMP.CEMENTED F5L
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11602148
Report Number2916714-2020-00370
Device Sequence Number4206324
Product Code JWH
UDI-Device Identifier04038653352128
UDI-Public4038653352128
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2021
Report Date (Section F) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model NumberNN165K
Device Catalogue NumberNN165K
Device Lot Number51337681
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/26/2018
Device Age5 YR
Event Location Hospital
Date Report to Manufacturer07/26/2018
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA04/01/2021